Tennessee, 2009Damaging Wind in Tennessee, July 25, 2009
July 25, 2009 · NWS OHX · 1 event in 1 county or zone
As a cold front moved out of the Ohio Valley Region and into Middle Tennessee during the late afternoon hours, the atmosphere ahead of the front remained unstable due to southerly low level flow. With daytime heating influences and upper level disturbances passages in northwesterly flow aloft occurring also, thunderstorms developed across the mid state during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved out of the Ohio Valley Region and into Middle Tennessee during the late afternoon hours, the atmosphere ahead of the front remained unstable due to southerly low level flow. With daytime heating influences and upper level disturbances passages in northwesterly flow aloft occurring also, thunderstorms developed across the mid state during the afternoon hours. One of these thunderstorms produced damaging thunderstorm winds in Fentress County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 25, 1:42 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 25, 1:42 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT SAT JUL 25 2009
.DISCUSSION...
WILL GENERALLY GO WITH A EURO/NAM/GFS MODEL CONSENSUS THRU FORECAST
PERIOD.
FORECAST QUANDARIES...TIMING OF COLD FRONTAL MOVEMENT TOWARD MID
STATE TONIGHT AND THROUGH THE MID STATE ON MON THE KEY IN UPCOMING
FORECAST. AS OF THIS TIME...EXPECT FRONT TO BE JUST NORTH OF THE MID
STATE BY 12Z SUN. WILL MENTION ISOLATED CONVECTION THIS EVENING WITH
SCATTERED SHOWERS/TSTMS AFTER MIDNIGHT. COLD FRONT SHOULD BE
POSITIONED ACROSS THE MID STATE BY SUN EVENING. WILL GO WITH CHANCE
POPS FOR SUN ACROSS THE ENTIRE MID STATE WITH HIGHEST VALUES NORTH.
COLD FRONT SLIPS OUT OF THE MID STATE SUN NIGHT AND MON AS UPPER
TROUGH AXIS MOVES EAST. EXPECTED TO BE MORE ISOLATED SHOWERS/TSTMS
SUN NIGHT JUST BEHIND FRONT DUE TO POST FRONTAL MOISTURE CONVERGENCE.
WILL GO WITH ISOLATED POPS ON MON...AS I AM CAUTIOUS IN GFS/NAM
CLEARING US OUT ON MON AS IT MOVES THE FRONT WELL SOUTH OF THE
AREA AND THUS LEANING TOWARD A MORE REASONABLE EURO SOLUTION IN
THIS CASE.
BOUNDARY TO THE SOUTH SEEMS TO FIZZLE ON TUE AS BERMUDA HIGH
STRENGTHENS. HOWEVER...ANOTHER BOUNDARY APPROACHES FROM THE NORTH
THROUGH MID-WEEK THEN ENTERS THE NW OF THE MID STATE POSSIBLY LATER
ON THU. THIS PROCESS ALONG WITH A MORE LESS LONG-WAVE MID LEVEL TO
UPPER LEVEL TROUGH WILL KEEP MEAN MOISTURE AXIS IN THE IMMEDIATE
VICINITY FROM MID-WEEK INTO THE WEEKEND AND THUS WILL CONTINUE POPS
THROUGH THAT PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 69 85 67 88 / 30 50 20 20
CLARKSVILLE 70 82 64 88 / 30 50 20 20
CROSSVILLE 65 77 64 81 / 30 40 30 20
COLUMBIA 69 85 67 87 / 20 40 20 20
LAWRENCEBURG 70 85 67 87 / 20 30 30 20
WAVERLY 70 83 65 88 / 30 50 20 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31/JBW
Hazardous weather outlook, Jul 25, 8:55 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CDT SAT JUL 25 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
955 AM CDT SAT JUL 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. A FEW REPORTS OF DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A
COLD FRONT MOVES INTO MIDDLE TENNESSEE. THE FRONT IS EXPECTED TO
BECOME STATIONARY SOUTH OF MIDDLE TENNESSEE SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
04
Thunderstorm Wind, Fentress
- When
- July 25, 3:34 PM CST
- Where
- Fentress County, 1.67 mi E of Pall Mall
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -84.940
Tree fell on a car which resulted in a woman getting injured. Extent of injuries to woman unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 25, 20091 injured · $2.1 million · 1.5 in hail · 19 events
- Tornado in New York, July 25, 2009$2.0 million · EF1 · 1 event
- Hail and Damaging Winds in New York, July 25, 2009$108,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Winds in Arizona, July 25, 2009$95,000 · 65 kt wind · 5 events
- Tornado in New York, July 25, 2009$75,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, July 25, 2009$31,000 · 1 in hail · 12 events
- Hail and Damaging Winds in West Virginia, July 25, 20092 injured · $2,000 · 1 in hail · 18 events
- Hail and Damaging Winds in West Virginia, July 25, 2009$20,000 · 1.75 in hail · 12 events
- Damaging Winds in Virginia, July 25, 2009$21,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Kentucky, July 25, 2009$14,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in North Carolina, July 25, 200950 kt wind · 12 events
- Damaging Winds in Pennsylvania, July 25, 2009$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 187097.